Revealing the Remedy Name — or Not

remediesQuestion:

Dear Amy,

I’ve visited a registered classical homeopath twice for my depression and anxiety. The first time, he gave me drops that didn’t help. Two months later, about a week ago, he gave me other drops that might have caused an aggravation of the symptoms. Both times he didn’t write what is in the vial, and when I asked about it, he mumbled something unintelligibly and that was the end of the consultation. He has a well established practice and is very popular. From a business point of view I can understand his attitude, but is it also correct?

-Herbert

Answer:

Herbert,  Unfortunately it sounds like your practitioner isn’t very good at patient communication!

It is not uncommon for some homeopaths not to reveal the remedy name.  Personally, I would not be happy with this, but I understand why they might do so.  First, they don’t want the patient to buy more of the remedy and dose themselves — and then take too much.  Secondly, they don’t want the patient to look up the remedy and become disturbed by what it’s made from or from other information they read about its symptoms.

In the USA, however, most practitioners DO reveal the remedy name. It would be considered unethical not do so.

I’m not exactly sure what to suggest to you.  The fact that you’ve had an aggravation from the second remedy is actually a sign that it might be correct and you just need to let the aggravation settle down.  Then you will likely start feeling better.

However, if this does not happen, I think you might need to look for a new practitioner that you like better. It sounds like you don’t trust this homeopath. It is essential that your relationship with your homeopath be easy and free-flowing.

I hope this is helpful,

Amy


Comments

Revealing the Remedy Name — or Not — 2 Comments

  1. Hi.
    I’m dealing with mercury chelation, and have chelated for about 3 years with ALA.
    This normally gives me headache on and off round, but much less so now 3 years down the road.
    Enter homeopathy which I just started, and I’m back at seemingly aggrevated headaches using calc carb 30c(mixed in water) and 200c(tongue)
    I’m 49 years old, and my reason for chelation was physical and mental “ADHD-like” symptoms with brain fog and being spaced out that affected any close relations heavily. Especially after being a father.
    My question is what you believe would be a direction to go?
    Btw, thank you for your book Impossible Cure.
    Very informative!

    • Harald,
      Are you taking Calc-carb on your own, or according to the recommendation of a homeopath?
      It seems like taking 30c and 200c (and how often?) is way too much. No wonder you are getting a headache!
      You may be getting an aggravation from the remedy.
      Also, are you sure you need to keep chelating after all these years? Have you been tested?
      Finally, do you have a baby? Are you getting enough sleep? This could be the cause of your brain fog too…
      My recommendation is to see a homeopath and get more expert advice if you are not.
      Even if you are seeing a homeopath, then I would recommend cutting back on your dosing with the remedy.
      Hope this is helpful, and sorry about the very tardy reply!
      -Amy

Leave a Reply

Your email address will not be published. Required fields are marked *